Alert archive / Oregon / Gale Warnings in 2010
Gale Warning 52, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 17, 2010, 3:03 AM PST. It took effect at Dec 17, 2010, 7:40 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2010, 3:03 AM PST (11:03 UTC)
- In effect from
- Dec 17, 2010, 7:40 PM PST
- Expired
- Dec 18, 2010, 3:20 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 16, 8:52 PM PST, 6 hours 11 minutes earlier.
Area forecast discussion, Dec 16, 8:52 PM PST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
852 PM PST THU DEC 16 2010
.DISCUSSION...FOG HAS FILLED IN THE ILLINOIS VALLEY IN OREGON AND
SCOTT VALLEY OF NORTHERN CALIFORNIA. SATELLITE IMAGERY SHOWS FOG IS
SPREADING INTO WESTERN JACKSON COUNTY AND OTHER VALLEYS. EXPECT
FOG TO BECOME WIDESPREAD AROUND MIDNIGHT.
LATEST MODEL RUNS CONTINUE TO BRING THE WINTER STORM TO NORTHERN
CALIFORNIA THIS WEEKEND. A STRONG LOW PRESSURE OFFSHORE WILL BRING
AN OCCLUDED FRONT INTO SOUTHERN OREGON WITH THE COLD FRONT INTO
NORTHERN CALIFORNIA. MOISTURE IS STILL EXPECTED TO SPREAD
PRECIPITATION INTO THE AREA FRIDAY NIGHT. SNOW LEVELS WILL HOVER
AROUND 3500 FEET WITH STRONG UPSLOPE FLOW FOR THE MOUNT SHASTA
AREA. ACROSS THE SISKIYOU AND CASCADES LESS SNOW IS EXPECTED BUT
COULD STILL CAUSE PROBLEM ACROSS THE PASSES AS SNOW LEVEL WILL BE
DOWN TO INTERSTATE LEVEL. SOUTH WINDS ACROSS THE SHASTA VALLEY
WILL ALSO INCREASE FRIDAY AFTERNOON CLOSE TO ADVISORY CRITERIA.
WIDESPREAD PRECIPITATION IS STILL ON TRACK FOR ALL OF OUR FORECAST
AREA STARTING FRIDAY NIGHT THROUGH EARLY NEXT WEEK ESPECIALLY
ACROSS NORTHERN CALIFORNIA. LAKE COUNTY COULD SEE BRIEF BREAK
FROM SNOW EARLY NEXT WEEK.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL INTO FRIDAY
AFTERNOON...EXCEPT FOR AREAS OF IFR CIGS/VSBYS IN VALLEY LOW
CLOUDS AND FOG THROUGH FRIDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 107 PM PST THU DEC 16 2010/
DISCUSSION...16/12Z NAM/GFS IN.
A SHORT WAVE RIDGE IS CURRENTLY MOVING THROUGH THE PACIFIC
NORTHWEST WITH AREAS OF LOW CLOUDS AND FOG IN THE VALLEYS AND
SCATTERED HIGH CLOUDS ABOVE. THERE ARE SOME CUMULUS CLOUDS AND
SHOWERS OVER THE OUTER COASTAL WATERS AS WELL...WITH ONE LIGHTNING
STRIKE.
THE CURRENT BREAK IN THE PRECIPITATION MAY BE THE LAST ONE FOR THE
NEXT WEEK. THE RIDGE WILL MOVE OUT THIS AFTERNOON AS A LONG WAVE
TROUGH SETS UP IN THE GULF OF ALASKA. A SERIES OF WEAK SHORT
WAVES EJECTED FROM THIS TROUGH WILL MOVE ONSHORE THIS AFTERNOON
THROUGH FRIDAY. THESE WILL NOT AMOUNT TO MUCH...MAYBE JUST SOME
LIGHT SHOWERS ALONG THE COAST AND COAST RANGE. IT WILL PRIME THE
ENVIRONMENT FOR SUBSEQUENT STRONGER SYSTEMS THOUGH.
THE FIRST OF THE STRONGER SYSTEMS...A STRONG SHORT WAVE...WILL
MOVE IN FRIDAY NIGHT. THE ASSOCIATED WARM FRONT WILL MOVE INTO
NORTHERN CALIFORNIA FRIDAY EVENING AND SPREAD PRECIPITATION INTO
SISKIYOU COUNTY AT THAT TIME. THE OCCLUDED FRONT PORTION OF THE
SYSTEM WILL MOVE ONSHORE INTO OREGON FRIDAY NIGHT...BRINGING
HEAVIER PRECIPITATION TO THE COASTAL AREAS. THE TRIPLE POINT OF
THE FRONTAL SYSTEM WILL MOVE OVER SOUTHWEST OREGON AT THAT
TIME...SO EXPECT WIDESPREAD PRECIPITATION FROM THE CASCADES WEST
AND MODOC COUNTY BY SATURDAY MORNING. THE SNOW LEVEL WILL START
OFF AROUND 3000-3500 FEET BUT WILL RISE TO 3500-4000 FEET BY
SATURDAY MORNING.
THE FRONT WILL MOVE OUT SATURDAY BUT SUBSEQUENT SHORT WAVES
EJECTED FROM THE OFFSHORE TROUGH WILL KEEP SHOWERS GOING THROUGH
THE REST OF THE WEEKEND. SNOW LEVELS WILL BE MOSTLY IN THE
3000-4000 FOOT RANGE. WILL UPGRADE THE WINTER STORM WATCH TO A
WARNING THIS AFTERNOON AND RUN IT OUT THROUGH SUNDAY EVENING.
THE LONG WAVE TROUGH WILL WEAKEN AND MOVE ONSHORE MONDAY
MORNING...BUT SHORT WAVES DIVING DOWN THE BACK SIDE OF THE TROUGH
WILL DIG ANOTHER LONG WAVE TROUGH IN THE GULF OF ALASKA AND THIS
ONE WILL SEND SHORT WAVES ASHORE THROUGH NEXT WEEKEND. THE MODELS
DIFFER ON THE TIMING OF THE WAVES...SO WILL GO WITH A BROAD BRUSH
WET SCENARIO FOR NOW. OVERALL THE FOCUS OF THE HEAVY PRECIPITATION
SHIFTS FROM NORTHERN CALIFORNIA TO THE OREGON COAST. FLOODING
REMAINS A POSSIBILITY ON COASTAL STREAMS AND RIVERS DURING THE
SECOND HALF OF NEXT WEEK.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...WINTER STORM WARNING FROM 4 PM FRIDAY TO 10 PM PST SUNDAY ABOVE
3500 FEET FOR CAZ080-082.
WINTER STORM WARNING FROM 4 PM FRIDAY TO 10 PM PST SUNDAY FOR
CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 1 AM TO 10 AM PST SATURDAY
FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 AM TO 4 PM PST
SATURDAY FOR PZZ350-356.
GALE WATCH FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT FOR
PZZ370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM TO 9 PM PST FRIDAY FOR
PZZ370-376.
HAZARDOUS SEAS WARNING FROM 4 PM FRIDAY TO 7 AM PST SATURDAY FOR
PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 AM TO 4 PM PST
FRIDAY FOR PZZ370-376.
08/99/99Hazardous weather outlook, Dec 16, 3:16 PM PST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 316 PM PST THU DEC 16 2010 CAZ080-082-083-172330- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 316 PM PST THU DEC 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER STORM WATCH HAS BEEN UPGRADED TO A WINTER STORM WARNING. THE WARNING PWILL TAKE EFFECT AT 4 PM PST FRIDAY AND CONTINUE THROUGH 10 PM PST SUNDAY. PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OTTENWELLER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:37 AM PST | High Wind Watch | MFR | Lake | 14 hr |
| Dec 17, 3:37 AM PST | Wind Advisory | MFR | Jackson | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.